Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 321, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2011, 6:15 PM CDT for 4 counties in Kentucky. It was in force for 30 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 15, 2011, 6:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barren County, KY, Butler County, KY, Edmonson County, KY, Warren County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:30 PM CDT | HAIL 0.88 | 6 Nw Oakland, KY | NICKEL SIZE HAIL REPORTED |
| Jun 15, 6:33 PM CDT | HAIL 1 | 2 S Riverside, KY | REPORT OF DIME TO QUARTER SIZE HAIL |
| Jun 15, 6:45 PM CDT | HAIL 1.25 | Smiths Grove, KY | REPORTED QUARTER TO HALF DOLLAR SIZE HAIL |
| Jun 15, 6:49 PM CDT | HAIL 0.88 | 6 N Plum Springs, KY | BOWLING GREEN POLICE REPORTED NICKEL SIZE HAIL ON PENNS CHAPEL ROAD |
| Jun 15, 6:50 PM CDT | HAIL 0.88 | 3 Nw Oakland, KY | NICKEL SIZE HAIL REPORTED NEAR EDMONSON-WARREN COUNTY LINE |
| Jun 15, 6:50 PM CDT | HAIL 0.88 | Oakland, KY | NICKEL SIZE HAIL REPORTED AT THE COCA-COLA PLANT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 5:04 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619
WUUS53 KLMK 152315
SVRLMK
KYC009-031-061-227-152345-
/O.NEW.KLMK.SV.W.0321.110615T2315Z-110615T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF BOWLING GREEN...
* UNTIL 645 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ARTHUR TO RICHARDSVILLE TO
WOODBURY...MOVING SOUTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
PLUM SPRINGS...
DELAFIELD...
BROWNSVILLE...
SAND HILL AND WOODBURY...
ELKO...
GUY AND MAMMOTH CAVE...
ROCKLAND AND HADLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3698 8660 3723 8665 3724 8621 3718 8606
3716 8606 3716 8600 3713 8593 3698 8639
TIME...MOT...LOC 2315Z 285DEG 15KT 3717 8619 3710 8643
3716 8668
WIND...HAIL 60MPH 1.00IN
$$
EER2 follow-up statements
667
WWUS53 KLMK 152336
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
636 PM CDT WED JUN 15 2011
KYC009-031-061-227-152345-
/O.CON.KLMK.SV.W.0321.000000T0000Z-110615T2345Z/
BUTLER KY-EDMONSON KY-WARREN KY-BARREN KY-
636 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN BARREN...NORTHERN WARREN...SOUTHERN EDMONSON AND EASTERN
BUTLER COUNTIES...
AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SLOANS CROSSING TO GIRKIN TO
GUY...MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
PLUM SPRINGS...
DELAFIELD...
HIGHLAND SPRINGS AND SAND HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3698 8660 3723 8665 3717 8631 3719 8623
3716 8610 3715 8606 3713 8593 3698 8639
TIME...MOT...LOC 2336Z 285DEG 15KT 3714 8608 3707 8633
3714 8657
WIND...HAIL 60MPH 1.00IN
$$
EER355
WWUS53 KLMK 152346
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
646 PM CDT WED JUN 15 2011
KYC009-031-061-227-152355-
/O.EXP.KLMK.SV.W.0321.000000T0000Z-110615T2345Z/
BUTLER KY-EDMONSON KY-WARREN KY-BARREN KY-
646 PM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARREN...NORTHERN
WARREN...SOUTHERN EDMONSON AND EASTERN BUTLER COUNTIES HAS EXPIRED...
A NEW WARNING HAS BEEN ISSUED FOR WESTERN BARREN...SOUTHEASTERN
EDMONSON...AND EASTERN WARREN COUNTIES.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3698 8660 3723 8665 3717 8631 3719 8623
3716 8610 3715 8606 3713 8593 3698 8639
TIME...MOT...LOC 2345Z 285DEG 15KT 3713 8604 3706 8629
3713 8652
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:15 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 15, 6:15 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 715 PM EDT WED JUN 15 2011 ...UPDATED AVIATION DISCUSSION... ...MESOSCALE UPDATE... AFTER COORDINATION WITH SPC...SEVERE THUNDERSTORM WATCH BOX NUMBER 480 HAS BEEN ISSUED UNTIL 16/03Z OR 1100 PM EDT TONIGHT. THUNDERSTORMS CONTINUE TO DEVELOP IN AN AREA OF MODERATE TO STRONG INSTABILITY MAINLY IN AREA WEST OF INTERSTATE 65. SURFACE WARM FRONTAL BOUNDARY IS PUSHING EASTWARD TOWARD THE I-65 CORRIDOR. IN AREAS BEHIND THE WARM FRONT...A STRONG TEMPERATURE GRADIENT HAS BEEN NOTED WITH TEMPERATURES IN THE UPPER 80S WEST OF THE NATCHER PARKWAY. THE COMBINATION OF TEMPS IN THE UPPER 80S WITH DEWPOINTS IN THE UPPER 60S HAS RESULTED IN SURFACE CAPES IN THE 2500-2800 J/KG RANGE WITH LIFTED INDICES IN THE -6 TO -7 DEG RANGE. AS MENTIONED EARLIER...GOOD SPEED SHEAR BETWEEN 850-500 HPA HAS RESULTED IN AN ENVIRONMENT FAVORING SPLITTING SUPERCELLS...WITH THE RIGHT/SOUTHERN MOVERS BEING FAVORED FOR SEVERE WEATHER. WHILE STORM RELATIVE HELICITY VALUES GENERALLY LESS THAN 125 M2/S2...MAIN THREAT WITH THESE SUPERCELLS WILL BE VERY LARGE HAIL AND DAMAGING WINDS. HOWEVER...WE CAN NOT RULE OUT A TORNADO OR TWO. OTHER STRONG/SEVERE STORMS CONTINUE TO DEVELOP AND MOVE SOUTHEAST INTO SOUTHERN INDIANA. THESE STORMS ARE ALONG THE SYNOPTIC COLD FRONT. THESE STORMS ARE MOVING INTO AN AREA WHERE MODERATE INSTABILITY EXISTS AND SHOULD MAINTAIN THEIR STRONG/SEVERE CHARACTERISTICS FOR THE NEXT FEW HOURS. AGAIN DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. ONE ISSUE THAT WE'RE DEALING WITH IS THE DRAMATIC DROP OFF OF INSTABILITY ONCE ONE GETS EAST OF INTERSTATE 65. THUS...WE HAVE ALREADY STARTED TO SEE THE STORMS WEAKEN A BIT AS THEY HAVE HEADED EAST AND SOUTHEAST. BASED ON THE LATEST DATA...FEEL THAT THE CURRENT SEVERE WEATHER BOX IS IN GOOD SHAPE AND HAS THE AREA MOST AT RISK FOR SEVERE WEATHER COVERED. WILL CONTINUE TO MONITOR THE ACTIVITY AND EXTEND THE BOX EASTWARD IF CONDITIONS WARRANT. THE PUBLIC FORECAST SUITE HAS BEEN UPDATED TO ACCOUNT FOR THE NEW WATCH. THESE PRODUCTS HAVE ALREADY BEEN SENT. MESOSCALE UPDATE #1... THUNDERSTORMS CONTINUE TO INCREASE IN COVERAGE AND STRENGTH IN THE WESTERN PARTS OF THE CWA THIS AFTERNOON. SFC MESOANALYSIS REVEALS SFC COLD FRONT STILL WEST OF THE REGION WITH A NORTHWEST TO SOUTHEAST WARM FRONTAL BOUNDARY PUSHING EAST TOWARD THE I-65 CORRIDOR. TEMPERATURES ACROSS THE REGION ARE STARTING TO RISE AS THE WARM FRONT NOSES EASTWARD. SHOULD SEE TEMPS IN THE I-65 CORRIDOR JUMP ABOVE 80 HERE IN THE NEXT HOUR OR SO. MODERATE INSTABILITY WAS LOCATED ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA. CURRENTLY SURFACE LIFTED INDICES HAVE REACHED -6 TO -7 DEG CELSIUS WITH CAPES NOW APPROACHING AROUND 2800-3000 J/KG. STORM RELATIVE HELICITY VALUES ARE STILL ON THE LOW SIDE IN THE 0-1KM LAYER WITH VALUES LESS THAN 100 M2/S2. HOWEVER EXPANDING THE LAYER TO NEAR 3KM AND VALUES ARE INCREASING ABOVE 125 M2/S2. WITH EFFECTIVE BULK SHEAR ABOVE 40KTS...CERTAINLY HAVE ENOUGH FOR SUPERCELL DEVELOPMENT. AS SUCH...WE'RE STARTING TO SEE THAT ALREADY IN THE WESTERN PARTS OF THE CWA. IN ADDITION...STRONG SPEED SHEAR WITH AROUND 40KTS AT 850HPA AND 50-60KTS AT 500HPA WILL RESULT IN A SHEAR PROFILE FAVORING SPLITTING SUPERCELLS. CONSEQUENTLY...THE RIGHT MOVERS WILL BE THE ONES TO WATCH FOR POTENTIAL TORNADIC DEVELOPMENT OVER THE NEXT FEW HOURS. LATEST EXPERIMENTAL HIGH RESOLUTION LMK WRF MODEL INDICATES CONTINUED CONVECTIVE DEVELOPMENT ACROSS SOUTHERN ILLINOIS AND WESTERN KY OVER THE NEXT COUPLE OF HOURS. MOST INTENSE INSTABILITY AND STRONG STORMS LOOK TO REMAIN SOUTHWEST OF A LINE FROM DUBOIS COUNTY INDIANA TO RUSSELL COUNTY KENTUCKY. ADDITIONAL STORMS ACROSS CENTRAL ILLINOIS WILL AFFECT PORTIONS OF SOUTHERN INDIANA AND NORTH-CENTRAL KENTUCKY LATER THIS EVENING. INSTABILITY HERE IS NOT AS GREAT DUE TO BEING LOCATED ON THE COOL SIDE OF THE WARM FRONT. HOWEVER INSTABILITY WILL LIKELY INCREASE AS WARM FRONT SURGES EASTWARD LEADING TO AN INCREASED POTENTIAL OF STRONGER STORMS THROUGH THE EVENING HOURS. .SHORT TERM (TONIGHT AND THURSDAY)... CURRENTLY...A SFC LOW SPINNING OVER WISCONSIN IS EXTENDING ITS WARM FRONT SOUTH-SOUTHEASTWARD ACROSS IL AND INTO WRN KY...WHERE TEMPS EAST OF THIS ARE IN THE 60S AND LOW 70S...AND TEMPS WEST ARE IN THE 80S AND EVEN LOW 90S WITH LIFTED INDICES IN THE -3 TO -7 DEGREE CELSIUS RANGE. THE SYSTEM/S COLD FRONT EXTENDS SOUTHWESTWARD THRU IL AND INTO SERN MISSOURI. STORMS ARE DEVELOPING ALONG THE COLD FRONT IN CENTRAL IL...AS WELL AS ALONG A MOISTURE BOUNDARY NEAR THE TN/KY BORDER. THINK THE COMPLEX TO THE SOUTH WILL HOG MOST OF THE DEEPER MOISTURE BUT SCATTERED CONVECTION IS STILL EXPECTED TO DEVELOP WITHIN THE SMALL WARM SECTOR AND ALONG THE COLD FRONT TO OUR WEST. SINCE MOST OF THE ACTIVITY WILL BE ISOLATED TO SCATTERED...WILL STICK WITH CHC POPS THE REST OF THE DAY WITH THE HIGHEST SOUTH. ANY STORM THAT DOES MAKE IT INTO OUR CWA IN THE WARM SECTOR COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. THE 12Z NMM-WRF SEEMS TO HAVE AN OKAY HANDLE ON THE CURRENT SITUATION...AS WELL AS THE NEXT FEW HOURS. WILL FOLLOW THIS MODEL MOSTLY...WHICH ENDS POPS SHORTLY AFTER SUNSET. TAPERED POPS QUICKLY FROM WEST TO EAST BY MIDNIGHT...LEAVING SLIGHT CHC POPS OVER THE EASTERN CWA AFTER 06Z. OVERNIGHT...WINDS SHOULD WEAKEN ENOUGH OVER THE SOUTH WITH CLEARING SKIES THAT SOME FOG COULD FORM NEAR SUNRISE THURSDAY. FOR NOW IN THE GRIDS...WILL KEEP FOG MENTIONED IN THE RIVER VALLEYS/TYPICAL FOG-PRONE AREAS. LOWS SHOULD DIP INTO THE 60S. TOMORROW...A WARM NORTHWEST FLOW WILL DOMINATE...WITH AN UPPER LEVEL DISTURBANCE DIVING SE ACROSS THE GREAT LAKES. WE SHOULD WARM UP NICELY INTO THE 80S/NEAR 90 DEGREES OVER THE SW AHEAD OF THIS FEATURE...WITH SKIES REMAINING MOSTLY SUNNY. .LONG TERM (THURSDAY NIGHT - WEDNESDAY)... THURSDAY NIGHT - SUNDAY NIGHT... AN UNSETTLED WEATHER PATTERN WILL TAKE SHAPE THROUGH THE WEEKEND. THE OHIO VALLEY WILL BE LOCATED ON THE PERIPHERY OF SOUTHERN CONUS RIDGE...WHICH WILL PROVIDE NORTHWEST FLOW ALOFT WITH A SLOW NORTHEASTWARD MOVING WARM FRONTAL BOUNDARY AT THE SURFACE PARALLELING THE FLOW ALOFT. THE LATEST PROBABILISTIC AND DETERMINISTIC MODELS INDICATE THE WARM FRONT WILL STRETCH ACROSS THE FORECAST AREA FRIDAY THROUGH SUNDAY. GIVEN THIS POSITION...AND THE SLOW MOVEMENT OF THIS FRONTAL BOUNDARY...EXPECT A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEKEND. PRECIPITATION CHANCES WILL GREATLY DIMINISH BY SUNDAY NIGHT. HIGH TEMPERATURES WILL BE IN THE MID AND UPPER 80S FRIDAY. THE MAJORITY OF THE FORECAST AREA APPEARS TO BE ON THE WARM SIDE OF THE FRONTAL BOUNDARY BY SATURDAY AFTERNOON...WHICH WILL MEAN TEMPERATURES NEAR OR SLIGHTLY ABOVE 90 SATURDAY. EXPECT TEMPERATURES TO BE A FEW DEGREES WARMER SUNDAY AFTERNOON AS THE WARM FRONT MOVES A LITTLE FURTHER NORTHEAST. HIGHS WILL GENERALLY RANGE IN THE LOW TO MID 90S. OVERNIGHT LOWS GENERALLY IN THE UPPER 60S TO LOW 70S ARE ANTICIPATED. MONDAY - WEDNESDAY... THE WARM FRONT WILL NOW BE NORTHEAST OF THE FORECAST AREA AND HIGH PRESSURE ALOFT WILL STRENGTHENING ACROSS THE SOUTHEASTERN CONUS. EXPECT SOUTH-SOUTHWEST WINDS...DRY CONDITIONS AND HOT TEMPERATURES THROUGH AT LEAST TUESDAY. HIGH TEMPERATURES IN THE LOWER 90S WILL BE COMMON...WITH OVERNIGHT LOWS IN THE LOWER 70S. BY LATE TUESDAY NIGHT...AN UPPER-LEVEL TROUGH AND ASSOCIATED SURFACE LOW PROGRESSING EASTWARD THROUGH THE MID/UPPER MISSISSIPPI VALLEY WILL APPROACH THE OHIO VALLEY. THIS WILL BRING A RETURN OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA WEDNESDAY...WITH TEMPERATURES RUNNING A FEW DEGREES COOLER THAN TUESDAY. && .AVIATION (00Z TAF ISSUANCE)... STRONG/SEVERE CONVECTION WILL LIKELY AFFECT THE KBWG AND KSDF TERMINALS EARLY THIS EVENING. BATCH OF SEVERE STORMS NOW JUST NORTH OF KBWG IS MOVING SOUTHEAST. THIS WILL AFFECT THE KBWG TERMINAL IN THE NEXT 30-45 MINUTES. IT WILL BRING A PERIOD OF VERY HEAVY RAIN GUSTY WINDS AND PERHAPS SOME HAIL. ACTIVITY SHOULD BE CLEARING OUT OF THE TERMINAL BY 16/02Z WITH VFR CONDITIONS PREVAILING. HOWEVER...COMBO OF CLEAR SKIES/CALM WINDS AND RECENT RAINS WILL LIKELY RESULT IN FOG PRODUCTION AFTER 16/09Z. FOR KNOW WILL KEEP MVFR GOING IN THE TAF...BUT WOULD NOT BE SURPRISED IF WE HAD TO LOWER VSBYS IN SUBSEQUENT FORECASTS. OVER AT KSDF...CURRENT RADAR DATA SUGGESTS THAT STORMS MAY APPROACH THE METRO BY 16/01Z. GIVEN THAT THE INSTABILITY DROPS OFF SIGNIFICANTLY EAST OF KSDF AND THAT ACTIVITY WILL BE APPROACHING AS WE LOOSE THE DAYTIME HEATING...AM NOT SURE HOW MUCH CONVECTION WILL BE GOING ON AT THAT TIME. FOR NOW WILL LEAVE IN VCTS BETWEEN 16/01-03Z AND THEN CLEAR THINGS OUT AFTER 16/03Z. A PERIOD OF MVFR VSBYS WILL BE POSSIBLE BETWEEN 16/10-13Z. AT KLEX...CIGS HAVE RECENTLY DROPPED INTO THE MVFR CATEGORY. THESE SHOULD REBOUND IN THE NEXT HOUR OR SO BACK TO VFR LEVELS. WITH LESS INSTABILITY TO WORK WITH...FEEL THAT THUNDERSTORM THREAT OVER AT KLEX IS FAIRLY LOW AND AM NOT GOING TO INCLUDE IT IN THE TAF AT THIS TIME. DO FEEL THAT GIVEN THE ANTICIPATED CLEARING SKIES/LIGHT WINDS AND RECENT RAINS WILL LIKELY RESULT IN VSBYS DROPPING INTO THE MVFR RANGE AFTER 16/06Z. A POSSIBILITY DOES EXIST FOR SOME IFR VSBYS AND WILL CONTINUE TO MONITOR THAT AND ADJUST THE FORECAST AS REQUIRED FOR THE 16/06Z ISSUANCE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......MJ SHORT TERM.....AL LONG TERM......MJP AVIATION.......MJ
Hazardous weather outlook, Jun 15, 5:20 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 620 PM EDT WED JUN 15 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 620 PM EDT WED JUN 15 2011 /520 PM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE EVENING WEARS ON IN AREAS WEST OF INTERSTATE 65. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS AND VERY LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. AS THE ACTIVITY CROSSES THE I-65 CORRIDOR THE ACTIVITY WILL LIKELY WEAKEN AS ATMOSPHERIC INSTABILITY DECREASES SIGNIFICANTLY IN AREAS EAST OF I-65. A SEVERE THUNDERSTORM WATCH IS IN EFFECT OR THE WESTERN TWO-THIRDS OF THE OUTLOOK AREA UNTIL 1100 PM EDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH THE WEEKEND AS A WARM FRONTAL BOUNDARY SLOWLY MOVES THROUGH THE OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HAIL OR HIGH WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE KENTUCKY. AL/MJP
In the hours before
Local storm report, Jun 15, 5:19 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 3 NNE BAIZETOWN 37.41N 86.70W
06/15/2011 E1.75 INCH OHIO KY PUBLIC
OCCURRED BETWEEN 548PM AND 603PM
&&
EVENT NUMBER LMK1100873
LGLocal storm report, Jun 15, 5:27 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 SE OLATON 37.49N 86.66W
06/15/2011 E2.50 INCH GRAYSON KY TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL TO TENNIS BALL SIZE HAIL
ALONG THE OHIO-GRAYSON COUNTY BORDER
&&
EVENT NUMBER LMK1100874
LGSpecial weather statement, Jun 15, 5:39 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM EDT WED JUN 15 2011
KYZ027-061-062-152315-
BUTLER-EDMONSON-GRAYSON-
539 PM CDT WED JUN 15 2011
...STRONG THUNDERSTORMS WITH EXCESSIVE LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
LEITCHFIELD TO 9 MILES EAST OF MORGANTOWN...AND MOVING SOUTHEAST AT
20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PROSPERITY AND ANNETA...
BROADWAY AND MOUTARDIER...
PONDEROSA AND HUFF...
HILLVIEW AND CUB RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE! STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3743 8634 3733 8616 3728 8611 3715 8638
3717 8640 3715 8641 3729 8661
TIME...MOT...LOC 2239Z 313DEG 17KT 3734 8634 3725 8650
SCHOETTMERLocal storm report, Jun 15, 5:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL MORGANTOWN 37.22N 86.70W
06/15/2011 E1.75 INCH BUTLER KY BROADCAST MEDIA
REPORT RELAYED FROM PUBLIC OF GOLF BALL SIZE HAIL
&&
EVENT NUMBER LMK1100875
LGLocal storm report, Jun 15, 6:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL MORGANTOWN 37.22N 86.70W
06/15/2011 E0.88 INCH BUTLER KY TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED
&&
EVENT NUMBER LMK1100876
LGSpecial weather statement, Jun 15, 6:04 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM EDT WED JUN 15 2011
INZ083-152330-
DUBOIS-
704 PM EDT WED JUN 15 2011
...STRONG STORM WITH POSSIBLE LARGE HAIL APPROACHING SOUTHWEST
DUBOIS COUNTY...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF WINSLOW MOVING SOUTHEAST AT 30
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AT LEAST NICKEL SIZE HAIL...AND
GUSTY WINDS TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL IMPACT...
HOLLAND...
JOHNSBURG...
FERDINAND...
SAINT HENRY...
HUNTINGBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE AND POTENTIALLY DAMAGING HAIL IS OCCURING WITH THIS STORM.
PREPARE NOW BY MOVING YOUR CAR TO A GARAGE...AND GOING INDOORS.
&&
LAT...LON 3832 8708 3835 8708 3835 8707 3820 8681
3820 8701 3820 8708 3821 8708 3832 8709
TIME...MOT...LOC 2303Z 318DEG 28KT 3828 8719
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:15 AM CDT | Special Weather Statement | LMK | Breckinridge, Meade | 45 min |
| Jun 15, 4:19 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 26 min |
| Jun 15, 5:00 AM CDT | Special Weather Statement | LMK | Bullitt, Hardin, Meade | 45 min |
| Jun 15, 5:13 AM CDT | Special Weather Statement | LMK | Breckinridge, Grayson, Larue, Ohio | 32 min |
| Jun 15, 5:58 AM CDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 32 min |
| Jun 15, 6:32 AM CDT | Special Weather Statement | LMK | Hardin, Meade | 28 min |
| Jun 15, 6:58 AM CDT | Special Weather Statement | LMK | Bullitt | 32 min |
| Jun 15, 7:01 AM CDT | Special Weather Statement | LMK | Hardin | 29 min |
| Jun 15, 7:21 AM CDT | Special Weather Statement | LMK | Nelson, Washington | 24 min |
| Jun 15, 7:25 AM CDT | Special Weather Statement | LMK | Hardin | 35 min |
| Jun 15, 7:27 AM CDT | Special Weather Statement | LMK | Hart | 33 min |
| Jun 15, 7:37 AM CDT | Special Weather Statement | LMK | Boyle | 23 min |
| Jun 15, 7:50 AM CDT | Special Weather Statement | LMK | Bullitt | 25 min |
| Jun 15, 8:01 AM CDT | Special Weather Statement | LMK | Larue | 14 min |
| Jun 15, 8:20 AM CDT | Special Weather Statement | LMK | Larue | 25 min |
| Jun 15, 8:35 AM CDT | Special Weather Statement | LMK | Hardin | 25 min |
| Jun 15, 8:44 AM CDT | Special Weather Statement | LMK | Adair | 31 min |
| Jun 15, 9:24 AM CDT | Special Weather Statement | LMK | Jefferson, Oldham, Shelby, Spencer | 36 min |
| Jun 15, 9:26 AM CDT | Special Weather Statement | LMK | Adair, Metcalfe | 34 min |
| Jun 15, 9:35 AM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 25 min |
| Jun 15, 9:56 AM CDT | Special Weather Statement | LMK | Adair, Casey, Lincoln, Russell | 34 min |
| Jun 15, 10:01 AM CDT | Special Weather Statement | LMK | Clinton | 29 min |
| Jun 15, 10:23 AM CDT | Special Weather Statement | LMK | Boyle, Marion, Washington | 37 min |
| Jun 15, 10:36 AM CDT | Special Weather Statement | LMK | Lincoln | 24 min |
| Jun 15, 10:55 AM CDT | Special Weather Statement | LMK | Boyle, Garrard, Jessamine, Lincoln, Mercer | 35 min |
| Jun 15, 11:04 AM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Garrard, Jessamine, Madison | 26 min |
| Jun 15, 11:36 AM CDT | Special Weather Statement | LMK | Clark, Madison | 24 min |
| Jun 15, 4:17 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 28 min |
| Jun 15, 4:28 PM CDT | Special Weather Statement | LMK | Ohio | 32 min |
| Jun 15, 4:43 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 32 min |
| Jun 15, 4:44 PM CDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| Jun 15, 5:16 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 29 min |
| Jun 15, 5:39 PM CDT | Special Weather Statement | LMK | Edmonson | 36 min |
| Jun 15, 5:44 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 31 min |
| Jun 15, 6:04 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 26 min |
| Jun 15, 6:34 PM CDT | Special Weather Statement | LMK | Hancock | 26 min |
| Jun 15, 6:42 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Warren | 18 min |
| Jun 15, 6:53 PM CDT | Special Weather Statement | LMK | Allen, Warren | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.